Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 25, 2020, 12:51 PM CST for 18 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 25, 2020, 3:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 12:51 PM CST (18:51 UTC)
- In effect from
- Feb 25, 2020, 3:00 PM CST
- Expired
- Feb 25, 2020, 7:51 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 26 counties
Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS74 KOUN 251851 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1251 PM CST Tue Feb 25 2020 OKZ004-009-010-014>016-021>023-033>039-044-045-TXZ083>090-260600- /O.NEW.KOUN.WI.Y.0002.200225T2100Z-200226T0600Z/ Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1251 PM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Western Oklahoma and western north Texas. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Caution is advised for high profile and light weight vehicles, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
121 WWUS74 KOUN 260151 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 751 PM CST Tue Feb 25 2020 OKZ004-009-010-014>016-021>023-033>039-044-045-TXZ083>090-260300- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-200226T0600Z/ Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 751 PM CST Tue Feb 25 2020 ...WIND ADVISORY IS CANCELLED... Gusty north winds will continue through the night, however speeds will remain below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:45 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 25, 11:45 AM CST, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1145 AM CST Tue Feb 25 2020 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday) Issued at 1001 AM CST Tue Feb 25 2020 Adjusted pops, weather, and snowfall amounts for this evening and overnight. Overall, precipitation will be light on average, but cannot rule out isolated areas of at least a couple of inches tonight, mainly north and east of the OKC metro area. The incoming system is quite cold and will likely be more efficient at snow production than some models will indicate. An advisory for portions of the forecast area appear possible, and if needed, will be issued this afternoon. && .LONG TERM... (Wednesday through Monday) Issued at 332 AM CST Tue Feb 25 2020 Wednesday will be chilly and breezy in the morning, but as an upper-level ridge builds over the Plains, temperatures will tend upward for the remainder of the week. No precipitation is expected from Wednesday through Saturday. Downslope winds this weekend will bring temperatures up into the 70s F across much of the area during the afternoons. As the upper ridge continues to shift east, a large trough to the west will come closer during the weekend. By Sunday night, it will be close enough for warm-air/moist advection aloft to generate a few showers and perhaps thunderstorms, mainly over southeast Oklahoma. Models are in relatively poor agreement on how to handle the storm system after Saturday. The system does appear somewhat disorganized, so for now we will plan on scattered showers...and a few thunderstorms (mainly in the south) on Monday, continuing beyond the range of this forecast. && .AVIATION... (18Z TAFS) Issued at 1141 AM CST Tue Feb 25 2020 VFR evolving into MVFR to IFR late this afternoon and evening as cold core system drifts south out of Kansas. Widespread, mainly light, precipitation will spread from north to south after about 22Z. Initially, precipitation will be rain but a fairly quick transition to snow expected this evening as very cold temperatures aloft move over the region and lower level cold advection increases. There will be chances for more convective-type rain/snow from KPNC down toward KOKC from about 03Z to 09Z with main impact IFR. Strong northerly winds will also dominate most of the forecast with some decrease toward end of forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 49 29 44 27 / 10 40 0 0 Hobart OK 49 27 47 26 / 10 20 0 0 Wichita Falls TX 55 31 49 29 / 0 10 0 0 Gage OK 39 22 44 25 / 40 40 0 0 Ponca City OK 42 26 42 24 / 70 60 0 0 Durant OK 57 34 46 28 / 10 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....23 AVIATION...11
Hazardous weather outlook, Feb 25, 12:05 PM CST, 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CST Tue Feb 25 2020 OKZ004>048-050>052-TXZ083>090-261815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CST Tue Feb 25 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winter Weather... Rain is expected to change to snow over much of central and northern Oklahoma this evening and tonight. Accumulations will be mostly under one inch, with isolated areas up to two inches, especially across northern Oklahoma. .Wind Strong, gusty northwest winds are expected late this afternoon through late this evening across much of western Oklahoma. Wind gusts of 40 to 50 mph are possible, especially this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated thunderstorms will be possible Monday across southern and eastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:54 PM CST | Special Weather Statement | OUN | Harper | 36 min |
| Feb 24, 7:37 PM CST | Special Weather Statement | OUN | Ellis, Harper | 38 min |
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.